Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 97, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 2015, 3:12 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 3:12 PM MST (22:12 UTC)
- Expired
- Aug 9, 2015, 6:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 105 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:37 PM MST | FLASH FLOOD | 15 Nw Valentine, AZ | MOHAVE COUNTY TWEETED THAT ANTARES ROAD IS CLOSED FROM ROUTE 66 TO PIERCE FERRY ROAD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS55 KVEF 092212
FFWVEF
AZC015-100115-
/O.NEW.KVEF.FF.W.0097.150809T2212Z-150810T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM MST SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 615 PM MST
* AT 310 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER ANTARES. STORMS HAVE BEEN TRAINING OVER THIS AREA
FOR THE PAST HOUR . RADAR ESTIMATES BETWEEN ONE AND TWO INCHES OF
RAIN HAS ALREADY FALLEN NEAR ANTARES. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTARES...HACKBERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3524 11386 3547 11405 3570 11361 3541 11353
$$
OUTLER3 follow-up statements
140 WGUS75 KVEF 092312 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 412 PM MST SUN AUG 9 2015 AZC015-100115- /O.CON.KVEF.FF.W.0097.000000T0000Z-150810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 412 PM MST SUN AUG 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL MOHAVE COUNTY... AT 409 PM MST...STORM TOTAL RAINFALL ALONG A NARROW SWATH JUST EAST OF ANTARES IS ESTIMATED BY RADAR TO EXCEED TWO INCHES. THIS AMOUNT OF RAINFALL WILL CAUSE RAPID FLASH FLOODING SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ANTARES...HACKBERRY PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3524 11386 3547 11405 3570 11361 3541 11353 $$ OUTLER
975 WGUS75 KVEF 092349 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 449 PM MST SUN AUG 9 2015 AZC015-100115- /O.CON.KVEF.FF.W.0097.000000T0000Z-150810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 449 PM MST SUN AUG 9 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL MOHAVE COUNTY... AT 447 PM MST...WHILE THE HEAVY RAINFALL HAS ENDED IN THE AREA...FLASH FLOODING HAS RESULTED IN ROAD CLOSURES OF ANTARES ROAD BETWEEN PIERCE FERRY ROAD AND ROUTE 66. THE TRUXTON WASH AND HUALAPAI WASHES WILL CONTINUE TO RUN AT ELEVATED LEVELS THROUGH EARLY THIS EVENING AND LOW WATER CROSSINGS IN THE AREA MAY BE FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3524 11386 3547 11405 3570 11361 3541 11353 $$ OUTLER
098 WGUS75 KVEF 100027 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 527 PM MST SUN AUG 9 2015 AZC015-100036- /O.CAN.KVEF.FF.W.0097.000000T0000Z-150810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 527 PM MST SUN AUG 9 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3524 11386 3547 11405 3570 11361 3541 11353 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM MST, 12 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT SUN AUG 9 2015 .SYNOPSIS...MOISTURE WILL LINGER OVER NORTHWEST ARIZONA THROUGH TUESDAY RESULTING IN ISOLATED AFTERNOON THUNDERSTORMS. DRY CONDITIONS CAN BE EXPECTED ELSEWHERE. MONSOON MOISTURE AND THE CHANCE FOR THUNDERSTORMS WILL RETURN TO SOUTHERN NEVADA AND SURROUNDING AREAS BY THE MIDDLE OF THE COMING WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. THE MOISTURE THAT WAS PULLED INTO NORTHWEST ARIZONA EARLY THIS MORNING WAS MOST SUBSTANTIAL OVER EASTERN PORTIONS OF MOHAVE COUNTY AND THUNDERSTORMS WILL BE CONFINED GENERALLY EAST OF A LINE FROM KINGMAN TO COLORADO CITY THROUGH EARLY THIS EVENING. THE MOISTURE BOUNDARY WILL REMAIN NEAR THIS AREA MONDAY AND TUESDAY AS DRY SOUTHWEST FLOW ALOFT RESULTING FROM A TROUGH OFF THE WEST COAST CONVERGES WITH SOUTHEAST FLOW OVER WESTERN ARIZONA. THIS PATTERN WILL YIELD LITTLE CHANGE IN SENSIBLE WEATHER THROUGH TUESDAY. TEMPERATURES WILL CLIMB A DEGREE OR SO EACH DAY AND SOUTHERLY BREEZES CAN BE EXPECTED DURING THE AFTERNOON HOURS. THE LARGE FIRE ALONG THE COLORADO RIVER BETWEEN NEEDLES CA AND TOPOCK AZ WAS SENDING A SMOKE PLUME DIRECTLY UP INTO SOUTHERN NEVADA THIS AFTERNOON AND RECENT DISPERSION MODELS INDICATE THIS WILL SPREAD UP OVER THE EASTERN LAS VEGAS VALLEY AND LAKE MEAD AREA BY THE LATE AFTERNOON AND EARLY EVENING. MOST OF IT SHOULD BE ALOFT BUT WE WILL CONTINUE TO MONITOR IT FOR POTENTIAL IMPACTS. .LONG TERM...WEDNESDAY THROUGH SUNDAY. THE LATEST MEDIUM RANGE MODELS ARE STILL IN FAIRLY GOOD AGREEMENT AT DEPICTING MONSOONAL MOISTURE RETURNING IN SOUTH-SOUTHEAST FLOW WEDNESDAY. I INCREASED POPS GENERALLY INTO THE 15-30 RANGE ACROSS CLARK/LINCOLN/MOHAVE AND EASTERN SAN BERNARDINO COUNTIES SO A MENTION OF THUNDERSTORMS SHOWS IN THE FORECAST UP FOR THESE AREAS. MOISTURE WILL LINGER OVER A SIMILAR AREA THURSDAY FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR ANY GIVEN POINT. THE 12Z GFS AND ECMWF HAVE COME INTO SLIGHTLY BETTER AGREEMENT WITH THE SYNOPTIC PATTERN FROM THURSDAY ONWARD. THE LOW PRESSURE SYSTEM LIFTS INLAND AND HEADS NORTHEAST WHILE THE FOUR CORNERS HIGH REMAINS SOMEWHAT STATIONARY OR RETROGRADES SLIGHTLY. THIS WILL ALLOW MOISTURE TO LINGER OVER AT LEAST NORTHWEST ARIZONA AND SHOULD BRING A GRADUAL INCREASE IN TEMPERATURES. HIGHS WERE RAISED A COUPLE DEGREES FRIDAY THROUGH SUNDAY BUT WILL KEEP VALUES CLOSE TO THE GFS/BCCONS GUIDANCE. THIS IS 3-5 DEGREES BELOW THE ECMWF MOS GUIDANCE WHICH GIVES LAS VEGAS 110 DEGREES BY SATURDAY. && .AVIATION...FOR MCCARRAN...A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE PEACH SPRINGS CORRIDOR THIS AFTERNOON. WINDS UNDER 6 KTS WILL TEND TO BE FROM VARIABLE DIRECTIONS WITH WIND SPEEDS OVER 6 KTS FAVORING AN EAST TO SOUTHEAST DIRECTION THROUGH EARLY EVENING BEFORE TURNING SOUTHWEST OVERNIGHT. FEW-SCT CLOUDS AROUND 10K FEET THROUGH THE AFTERNOON THEN DISSIPATING THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FEW-SCT CLOUDS AOA 10-12K FEET WITH ISOLATED SHOWERS OR THUNDERSTORMS OVER NORTHWEST ARIZONA AND POSSIBLE EASTERN CLARK COUNTY. SMOKE FROM THE WILLOW FIRE NEAR KEED IS EXPECTED TO DRIFT NORTH AND MAY IMPACT SITES ALONG THE COLORADO RIVER VALLEY AND ACROSS NORTHWEST ARIZONA. OTHERWISE QUIET CONDITIONS ARE EXPECTED WITH SOUTHERLY WINDS 10-20 KTS THROUGH EARLY EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/LONG TERM...ADAIR AVIATION...............SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 9, 2:09 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.